MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS HE4; EPITHELIAL OVARIAN TUMOR ASSOCIATED ANTIGEN (HE4) TEST

ROCHE DIAGNOSTICS ELECSYS HE4; EPITHELIAL OVARIAN TUMOR ASSOCIATED ANTIGEN (HE4) TEST
Catalog Number 05950929190
Medical Device Problem Codes High Test Results (2457); Audible Prompt/Feedback Problem (4020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer¿s e601 module serial number was (b)(6).The serial number for the e601 module at the other hospital was not provided.The competitor method was abbott.Sample material from the patient was requested for investigation.
 
Event or Problem Description
The initial reporter questioned high results not corresponding to the patient¿s clinical picture when tested for elecsys he4 (he4) on two cobas e 601 modules.The initial result from the customer's e601 module was 248 pmol/l.The patient was tested for he4 on an e601 module at a different hospital and the result was 228.1 pmol/l.The patient was tested by a competitor method at a different hospital and the he4 result was 34.3 pmol/l.
 
Additional Manufacturer Narrative
The sample was submitted for investigation.The customer's he4 results were reproduced on an e601 module (278 pmol/l).Dilution and spiking experiments were performed and the sample underwent heterophilic blocking tube (hbt) treatment; the results received did not indicate the presence of an interfering substance.The sample underwent polyethylene glycol (peg) treatment; the results suggest the presence of an interfering substance, however, the results generated do not explain the difference in results between the roche method and the abbott method.Further clarification of the root cause for the differences between the roche and abbott results is not possible with available methods and the current state of the art.Product labeling states: "in rare cases, interference due to extremely high titers of antibodies to analyte-specific antibodies, streptavidin or ruthenium can occur.These effects are minimized by suitable test design." the investigation did not identify a product problem.The reagent performs within specification.A general reagent issue can be excluded.

Brand Name
ELECSYS HE4
Common Device Name
EPITHELIAL OVARIAN TUMOR ASSOCIATED ANTIGEN (HE4) TEST
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18367603
Report Number1823260-2023-04145
Device Sequence Number7743103
Product Code OIU
UDI-Device Identifier04015630929641
UDI-Public04015630929641
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K112624
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05950929190
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/06/2023
Supplement Date Received by Manufacturer02/27/2024
Initial Report FDA Received Date12/20/2023
Supplement Report FDA Received Date02/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR
Patient SexFemale
Patient RaceAsian